MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 9.5F DUAL-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF INTERMED; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 9.5F DUAL-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF INTERMED; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number 7726950
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.The device has yet to be returned for evaluation.
 
Event or Problem Description
It was reported by the facility, via medwatch, that the patient notified the rn that the white lumen of the catheter was leaking.They stated there was a visible hole in the lumen, chemo blincyto infusing rate 10 ml/hour.No harm to the patient was reported and a catheter repair was successfully done.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak from the catheter was confirmed, and the damage was determined to be use related.One white connector from what appeared to be the implicated groshong d/l catheter was returned for investigation.The sample revealed evidence of use.A sticky residue was observed on the wings of the white connector.A non-bas injection cap was returned with the white connector.A 2.0cm section of tubing with a white stripe had been advanced 1.15cm over the distal stem of the connector.The clear locking sleeve was not attached to the connector.A breach in the circumferential direction that coincided with the distal tip of the white connector was observed in the tubing.The breach allowed fluid to leak from the catheter.Without the clear locking sleeve, which acts as a strain relief, attached over the catheter and connector, there would be less support at the connection.Flexing the tubing against the distal tip of the connector could eventually cause the material to split open, which would allow fluid to leak.The damage appeared to be associated with use of the device.The product ifu states, ¿secure connector(s) to catheter per the following instructions: cut catheter at a 90° angle and trim external segment of catheter to desired length.For multi-lumen catheters, match the connector hub color to the color of the respective tubing stripes.Transfer clear connector locking sleeve from connector onto catheter.Firmly push catheter onto connector.Slide clear connector locking sleeve over catheter.¿.
 
Event or Problem Description

Brand Name
GROSHONG 9.5F DUAL-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF INTERMED
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6866734
Report Number3006260740-2017-01623
Device Sequence Number18991922
Product Code FOZ
UDI-Device Identifier00801741041570
UDI-Public(01)00801741041570
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K860256
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/06/2017
Report Date (Section F) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7726950
Device Catalogue Number7726950
Device Lot NumberREBQ1592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/26/2017
Event Location Hospital
Date Report to Manufacturer08/24/2017
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date11/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR
Date Report Sent to FDA08/09/2017